Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 182, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2018, 5:41 PM CDT for Montague County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 18, 2018, 6:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
227 WUUS54 KFWD 182241 SVRFWD TXC337-182330- /O.NEW.KFWD.SV.W.0182.180818T2241Z-180818T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 541 PM CDT SAT AUG 18 2018 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Southwestern Montague County in north central Texas... * Until 630 PM CDT. * At 541 PM CDT, a severe thunderstorm was located over Bowie, moving north at 5 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bowie, Stoneburg and Sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3368 9760 3344 9769 3351 9798 3378 9798 TIME...MOT...LOC 2241Z 197DEG 5KT 3355 9783 HAIL...0.88IN WIND...60MPH $$ 92
1 follow-up statement
682
WWUS54 KFWD 182310
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
610 PM CDT SAT AUG 18 2018
TXC337-182319-
/O.CAN.KFWD.SV.W.0182.000000T0000Z-180818T2330Z/
Montague TX-
610 PM CDT SAT AUG 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTAGUE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3368 9760 3344 9769 3351 9798 3378 9798
TIME...MOT...LOC 2305Z 197DEG 5KT 3359 9782
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:31 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 3:31 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 331 PM CDT Sat Aug 18 2018 .SHORT TERM... /Rest of Today and Tonight/ Towering cumulus is bubbling this afternoon in a region of enhanced surface convergence across our northwestern counties. Regional mesoanalysis reveals the airmass is just about uncapped, and we're beginning to see some convective attempts across some of our northwestern counties. There is also some enhancement to the large scale forcing from a subtle shortwave rippling across western Oklahoma. This lifting mechanism, in concert with robust diurnally-driven vertical PBL circulations should be sufficient to spark isolated to scattered convection, mostly west of I-35 and north of I-20 through the afternoon. Deposited outflows may allow activity to develop into the Metroplex as time goes on, but the greatest coverage appears to be focused just to the west. A localized strong-severe downburst threat exists in this hot and unstable environment in addition to locally heavy rainfall with very slow storm motions. PoPs taper quickly downwards south of I-20 where instability drops off. This activity will begin to diminish after 7-8 PM with the loss of daytime heating. Additional showers and a few storms may develop late this evening and overnight across parts of North Texas in response to a strengthening low-level jet. Moisture drops off pretty quickly with southward extent, so PoPs tonight will remain relegated to areas north of I-20. We'll also be watching a potential MCS dropping out of the Texas Panhandle and into the Rolling Plains late this evening in association with the next shortwave--presently moving through Colorado. Veering 925-850 mb flow and northward-retreating instability doesn't seem to support MCS maintenance into our CWA, but we'll paint some 20-30% PoPs across our northwest to account for any elevated activity that develops as the LLJ overtops the exhausted outflow. This outflow could also deliver a gusty wind threat to our northwestern locales very late tonight. Carlaw && .LONG TERM... /Sunday through Saturday/ A strong shortwave trough will be moving through the Central Plains early Sunday morning with a cluster of convection ongoing across parts of northwest Texas and Oklahoma associated with very strong low level warm advection. This area of stronger forcing for ascent will quickly spread northeast through the early morning hours with the best precipitation chances remaining across Oklahoma. We'll likely have some trailing showers and thunderstorms across our far northern counties though so we'll keep PoPs at 20-30% mainly north of I-20. As we get into the early afternoon hours, a secondary area of ascent will begin to rotate around the main upper trough and should begin to spread into North Texas. This will allow the main cold front to the north to begin to spread southward into the region by evening. Most of North Texas will remain dry on Sunday after any morning convection, but strong heating again during the afternoon hours should lead to at least some scattered showers and thunderstorms. Again, these should generally be along and north of I-20 with the best chances closer to the Red River. High temperatures will climb back into the upper 90s in most locations with readings near 100 degrees south of I-20. Any storms that develop Sunday afternoon will have a localized downburst wind threat. By Sunday night, the cold front will be spreading through North Texas and should still continue to have some scattered showers and thunderstorms along it. It's a little uncertain whether or not any afternoon convection will disrupt convective potential along the front, but several high resolution models do suggest that this is possible. The timing of the front coincident with increasing nocturnal inhibition may mean that many areas miss out rainfall with this frontal passage. Either way, we'll have fairly high PoPs (40-60%) across our north and northeast counties Sunday evening and night with rain chances spreading south through the overnight hours. Slightly cooler air will build into the region on Monday behind the front with only low lingering storm chances across our far southeast counties. Things should remain dry through mid week with temperatures slightly below normal. The GFS remains bullish on keeping the upper ridge to the west on Thursday and Friday with an active northwest flow pattern and several chances for rain. The ECMWF has much stronger ridging over the southern Plains and little chance for rain. For now, will side a little more conservative and keep the forecast dry through the end of next week and reassess as we get a little closer. Dunn && .AVIATION... /Issued 1245 PM CDT Sat Aug 18 2018/ /18z TAFs/ Surface winds continue to slowly veer in response to an approaching surface trough and may eventually (briefly) become more northerly late this afternoon. Winds remain quite light behind the incoming boundary, so area airports may be able to remain in a south flow. As the airmass destabilizes, thunderstorms should begin to develop within an axis of higher moisture and enhanced surface convergence just to the west of the D10 TRACON. Exhausted outflow could set off additional thunderstorm development closer to the Metroplex TAF sites, but anticipated coverage still remains a bit too low to warrant introducing a TEMPO group at this point. We'll monitor satellite and radar trends this afternoon since this addition may become necessary in future TAF issuances. A microburst threat will accompany any stronger cells this afternoon. This activity will dwindle with the loss of heating this evening, but additional robust lift will overspread parts of North Texas around midnight. The strongest lift and best moisture is forecast to reside just north of the Metroplex TAF sites, so we'll continue to simply advertise VCSH through daybreak on Sunday, although I can't completely discount the potential for some embedded lightning strikes. A thunderstorm complex may be trekking towards the Bowie Cornerpost, but veering low-level flow and the main instability axis shifting north of I-20 should keep this activity from directly impacting the TAF locations. If a coherent outflow is exhausted from this activity, a brief northwest wind shift could occur between 11-15z or so. After a lull in activity Sunday morning, additional showers and storms should develop during the afternoon as a stronger shortwave dips into southern Oklahoma. We'll advertise VCTS after 19/22z in the DFW extended. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 97 78 93 73 / 20 20 40 10 5 Waco 80 101 78 96 74 / 10 5 30 20 20 Paris 76 93 74 90 69 / 30 30 60 20 10 Denton 77 96 75 92 69 / 30 30 40 10 5 McKinney 77 96 76 92 70 / 30 30 40 10 5 Dallas 81 97 78 94 74 / 20 20 40 10 10 Terrell 79 97 77 93 71 / 20 20 40 20 10 Corsicana 78 98 77 95 73 / 10 10 30 20 20 Temple 76 99 77 97 74 / 5 5 20 20 20 Mineral Wells 74 96 73 93 69 / 30 20 40 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 18, 3:40 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 340 PM CDT Sat Aug 18 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 340 PM CDT Sat Aug 18 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening hours north of I-20 and west of I-35. These storms will be capable of producing strong downburst winds, frequent lightning, and locally heavy rainfall. Late tonight, thunderstorms may impact areas north of the I- 20 corridor. Lightning would be the primary hazard with this activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms may redevelop along or north of the I-20 corridor Sunday afternoon. Any storms that develop would be capable of producing strong downburst winds and frequent lightning. More widespread thunderstorm chances will accompany a cold front Sunday night into Monday. Strong storms will be possible across portions of Central and East Texas Monday afternoon and evening. Storm chances will linger Monday night into Tuesday morning as the front exits the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this evening north of I-20 and west of I-35. Dunn
In the hours before
Special weather statement, Aug 18, 3:51 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Fort Worth TX 351 PM CDT SAT AUG 18 2018 TXZ101-102-182115- Wise TX-Jack TX- 351 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WISE AND SOUTHEASTERN JACK COUNTIES UNTIL 415 PM CDT... At 351 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Jacksboro. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bridgeport, Jacksboro, Boonsville, Runaway Bay and Lake Bridgeport. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3301 9814 3328 9822 3327 9782 3300 9774 TIME...MOT...LOC 2051Z 233DEG 2KT 3320 9802 Godwin
Special weather statement, Aug 18, 4:21 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT SAT AUG 18 2018
TXZ091-101-102-182145-
Montague TX-Wise TX-Jack TX-
421 PM CDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTAGUE...
NORTHWESTERN WISE AND NORTHEASTERN JACK COUNTIES UNTIL 445 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sunset, or 10 miles south of Bowie. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3324 9785 3324 9797 3351 9798 3351 9785
3336 9775
TIME...MOT...LOC 2120Z 226DEG 2KT 3340 9787
GodwinSpecial weather statement, Aug 18, 4:27 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Fort Worth TX 427 PM CDT SAT AUG 18 2018 TXZ091-182200- Montague TX- 427 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTAGUE COUNTY UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near St. Jo, or 9 miles southeast of Nocona. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. Jo and Forestburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3374 9772 3377 9749 3352 9749 3355 9775 TIME...MOT...LOC 2127Z 008DEG 4KT 3367 9764 Godwin
Special weather statement, Aug 18, 5:05 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Fort Worth TX 505 PM CDT SAT AUG 18 2018 TXZ101-182230- Jack TX- 505 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACK COUNTY UNTIL 530 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near Bryson, or 13 miles southwest of Jacksboro, moving east at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jacksboro and Bryson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3327 9842 3327 9813 3300 9812 3301 9843 TIME...MOT...LOC 2205Z 261DEG 9KT 3311 9834 Godwin
Special weather statement, Aug 18, 5:22 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Fort Worth TX 522 PM CDT SAT AUG 18 2018 TXZ116-117-182245- Palo Pinto TX-Parker TX- 522 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PARKER AND EAST CENTRAL PALO PINTO COUNTIES UNTIL 545 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm just south of Mineral Wells. This storm was nearly stationary. Dime size hail and winds in excess of 45 mph have been reported with this storm. Locations impacted include... Mineral Wells, Cool, Mineral Wells State Park and Millsap. LAT...LON 3265 9817 3284 9818 3290 9796 3263 9794 TIME...MOT...LOC 2222Z 267DEG 3KT 3276 9810 92
Special weather statement, Aug 18, 5:32 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Fort Worth TX 532 PM CDT SAT AUG 18 2018 TXZ101-182300- Jack TX- 532 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACK COUNTY UNTIL 600 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near Bryson, or 12 miles northeast of Graham, moving east at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bryson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3312 9842 3346 9842 3346 9823 3315 9825 TIME...MOT...LOC 2232Z 266DEG 6KT 3322 9841 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:04 PM CDT | Special Weather Statement | FWD | Wise | 26 min |
| Aug 18, 3:51 PM CDT | Special Weather Statement | FWD | Jack | 24 min |
| Aug 18, 4:21 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| Aug 18, 4:27 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| Aug 18, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 64 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Jack | 25 min |
| Aug 18, 5:22 PM CDT | Special Weather Statement | FWD | Parker | 23 min |
| Aug 18, 5:32 PM CDT | Special Weather Statement | FWD | Jack | 28 min |
| Aug 18, 5:53 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| Aug 18, 6:01 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Aug 18, 6:21 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 18, 6:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.